Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


GYNECOMASTIA
Mar 28, 2002

Hi, I am a 49 yr old male who just developed painful lumps under my breasts that my doctor said is gynecomastia. I have been poz for 10yrs, drug regimen was crix/zerit/epivir for 7 yrs till lipo developed. Changed to videx ec, ziagen, sustiva after a 10 wk STI. My dr thinks this problem was caused by ziagen and should disappear in a few months. Switched to viread, videx, sustiva and still have problem after almost 2 months. Have you seen any meds cause this painful condition???? What can be done? I AM WORRIED.... Thanks for your help. C.J.

Response from Dr. Boyle

Gynecomastia is a form of fat accumulation and it is associated with antiretroviral therapy, and especially regimens that include a protease inhibitor. This condition does not resolve quickly when the medications are discontinued or changed so I am not surprised that it is persistent despite your regimen changes. There are some treatment options (e.g., growth hormone) but these are difficult and expensive to use and the fat generally comes back once the therapy is stopped. You should discuss potential treatment options with your doctor. You should also be evlauated to make sure that it is HIV/antiretroviral-realted fat accumulation and that there is no other problem present.



Previous
Please Read on VIREAD
Next
AZT, 3TC, and Fortovase Effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement